Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 8, NWS Tampa Bay, FL

February 21, 2021

NWS Tampa Bay, FL issued this small craft advisory at Feb 21, 2021, 2:24 PM EST. It took effect at Feb 21, 2021, 7:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2021, 2:24 PM EST (19:24 UTC)
In effect from
Feb 21, 2021, 7:00 PM EST
Expired
Feb 22, 2021, 4:00 AM EST
In force
9 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted.

772 
WHUS72 KTBW 211924
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
224 PM EST Sun Feb 21 2021

GMZ853-856-870-873-876-220900-
/O.NEW.KTBW.SC.Y.0008.210222T0000Z-210222T0900Z/
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
224 PM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
EST MONDAY...

* WHAT...East and southeast winds around 20 kt.

* WHERE...Coastal waters from Englewood to Tarpon Springs FL out 
  20 NM, Coastal waters from Bonita Beach to Englewood FL out 20 
  NM, Waters from Tarpon Springs to Suwannee River FL out 20 to 
  60 NM, Waters from Englewood to Tarpon Springs FL out 20 to 60 
  NM and Waters from Bonita Beach to Englewood FL out 20 to 60 
  NM.

* WHEN...From 7 PM this evening to 4 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 21, 2:19 PM EST, 5 minutes earlier.

Area forecast discussion, Feb 21, 2:19 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
219 PM EST Sun Feb 21 2021

.DISCUSSION...
Upper level ridging across the Gulf region continues to sink south
and out of the area as a long wave trough above the nation's
midsection moves into the eastern US Mon then along the eastern
seaboard Mon night. High pressure over the eastern states this
afternoon slides offshore tonight and tracks east Mon...while
ridging back to south FL. A cold front accompanying the upper
trough reaches the eastern Gulf Mon then traverses FL Mon night.

Stable and generally dry conditions prevail into Mon morning. By then
the lower level flow has become southerly and the upper level flow
southwesterly...helping to stream a swath of deeper moisture
northward ahead of the front. For reference...models PWAT values of
less than an inch this afternoon and overnight increase to 1.5 to
1.8 inches for Mon and Mon evening. This along with some lift will
be adequate for showers and possibly a few thunderstorms to form.
Increasing clouds will help inhibit daytime heating...keeping
instability somewhat limited. The showers/storms will push into
the Nature Coast early afternoon then spread across the rest of
the area mid to late afternoon. They continue for most locations
over night then exit to the east just before or around daybreak.

Tuesday through next Sunday: The eastern seaboard trough shifts out
over the Atlantic Tue as ridging builds back over the Gulf and holds
through the period...with nearly zonal flow aloft the area. A short
wave trough moves over the Deep South Fri then offshore Sat. Surface
high pressure over the central and southern plains builds over the
Gulf of Mexico by midweek then treks to the Atlantic by next
week...but continuing to reach back west across FL. A cold front
associated with the short wave trough approaches Fri for the end of
the week but is expected to remain north of our area. Stable and
generally dry conditions prevail. Temperatures will be near normal
around midweek then warm to above by the weekend.

&&

.AVIATION...
21/18Z - 22/18Z TAFs. VFR. FEW CU/SC BCMG SCT to OCNL BKN toward end
of period...around 4-5K FT. E winds and gusty this afternoon
diminish overnight then become SE to SSE AFT 15-16Z.
BYD 22/18Z...SCT SHRA/ISOLD TSRA.

&&

.MARINE...
Exercise caution conditions this afternoon continue overnight but will
increase to advisory conditions for most of the Gulf waters. Winds
begin to diminish and veer ahead of a cold front that moves through
Mon and Mon night with showers and a few thunderstorms. High
pressure then builds in and dominates the waters through the end of
the week with winds around 15 knots or less midweek and later.

&&

.FIRE WEATHER...
A front brings showers and few thunderstorms Mon and Mon night then
drier air filters in. Tue and Wed are expected to be the driest days
but the RH stays above critical levels with light winds and low ERC
values...precluding any red flag conditions. Robust 20 foot and
transport winds Mon result in some high dispersions.

&&

.Preliminary Point Temps/PoPs...
TPA  60  77  61  71 /   0  40  40   0
FMY  60  82  64  79 /   0  20  20   0
GIF  58  82  60  74 /   0  30  50   0
SRQ  59  78  63  73 /   0  20  40   0
BKV  53  79  53  72 /   0  50  40   0
SPG  62  77  62  71 /   0  40  40   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory from 7 PM this evening to 4 AM EST Monday
     for Coastal waters from Bonita Beach to Englewood FL out 20
     NM-Coastal waters from Englewood to Tarpon Springs FL out
     20 NM-Waters from Bonita Beach to Englewood FL out 20 to 60
     NM-Waters from Englewood to Tarpon Springs FL out 20 to 60
     NM-Waters from Tarpon Springs to Suwannee River FL out 20
     to 60 NM.

&&

09/Rude

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.